Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla & Modafinil
Oct 20, 2012

Hi,

I am currently on Atripla and my results so far have been great on it, my VL is undetectable and my CD4 is slowly rising from a low of 400 to about 650 over a 18 month period. The only side effect that I have is some sleep disturbance and a bit of fatigue which on some days I find very difficult to get over and long to spend the day in bed sleeping.

My question is about taking Modafinil whilst taking Atripla, I have read that the two drugs can interact and should be avoid but I have also ready that there are many people taking the two drugs together without any problems, if I take Atripla at bed time say around 10pm and then in the morning around 9am take Modafinil if I have had a bad nights sleep do you think the two will interact?

http://tdm.pharm.buffalo.edu/home/di_search/node/2132

https://online.epocrates.com/u/1044394/Atripla/Drug+Interactions

Many Thanks Pete

Response from Dr. Young

Hi and thanks for posting.

Sounds like you have a pretty significant and lingering side effect of your Atripla. I'm generally loathe to treat the side effect of one medication with another medication and rather would consider whether there might be better (and less side effect prone) options.

While there are many people who do take both medications together, I would be concerned about the two-way interactions between Atripla and modafinil, which have the potential to lower levels of both efavirenz and modafinil. At a minimum, be sure that the prescribing doctors know that your taking both, so that your viral load and labs can be monitored.

BY



Previous
next to tenofovir?
Next
switching back to previously used meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement